Ketorolac ophthalmic Side Effects

Some side effects of ketorolac ophthalmic may not be reported. Always consult your doctor or healthcare specialist for medical advice. You may also report side effects to the FDA.

For the Consumer

Applies to ketorolac ophthalmic: ophthalmic solution

Along with its needed effects, ketorolac ophthalmic may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.

Check with your doctor immediately if any of the following side effects occur while taking ketorolac ophthalmic:

More common
  • Itching, redness, tearing, or other sign of eye irritation not present before use of this medicine or becoming worse during use
  • redness of the clear part of the eye
  • sensitivity to light
  • swelling of the eye
  • tearing
  • throbbing pain
Rare
  • Blurred vision or other change in vision
  • eye irritation or redness

Some side effects of ketorolac ophthalmic may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:

More common
  • Stinging or burning of the eye when medicine is applied
Rare
  • Dry eyes
  • headache

For Healthcare Professionals

Applies to ketorolac ophthalmic: ophthalmic solution

Ocular

Ocular side effects have included transient burning and stinging upon instillation in 20% to 40% of patients. Conjunctival hyperemia, corneal infiltrates, and ocular edema have been reported in 1% to 5% of patients. Corneal edema, iritis, ocular inflammation, ocular irritation, ocular pain, superficial keratitis, and superficial ocular infections have been reported in 1% to 10% of patients. Corneal erosion, corneal thinning, and epithelial breakdown have also been reported.

Hypersensitivity

A 44-year-old female with a history of severe asthma was given ophthalmic ketorolac for the treatment of conjunctivitis previously unresponsive to topical antihistamine treatment. Two hours after instillation, she developed coughing and tightness in her chest which worsened over night. The next morning the patient was hospitalized with complaints of coughing, dyspnea at rest and wheezing. Her condition improved after administration of intravenous steroids and albuterol nebulizations.

Hypersensitivity reactions have been reported in 1% to 10% of patients.

Disclaimer: Every effort has been made to ensure that the information provided is accurate, up-to-date and complete, but no guarantee is made to that effect. In addition, the drug information contained herein may be time sensitive and should not be utilized as a reference resource beyond the date hereof. This material does not endorse drugs, diagnose patients, or recommend therapy. This information is a reference resource designed as supplement to, and not a substitute for, the expertise, skill , knowledge, and judgement of healthcare practitioners in patient care. The absence of a warning for a given drug or combination thereof in no way should be construed to indicate safety, effectiveness, or appropriateness for any given patient. Drugs.com does not assume any responsibility for any aspect of healthcare administered with the aid of materials provided. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the substances you are taking, check with your doctor, nurse, or pharmacist.

Watch this video series to learn about managing severe allergies (anaphylaxis).

Close
Hide
(web5)